Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 41, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 6, 2022, 4:30 PM CDT for Henry County, Rock Island County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2022, 4:30 PM CDT (21:30 UTC)
- Expired
- Jun 6, 2022, 5:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:32 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 6, 2:32 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 232 PM CDT Mon Jun 6 2022 .SYNOPSIS... Issued at 230 PM CDT Mon Jun 6 2022 A cold front extended from southern WI to southern NE with warm/moist airmass ahead of the front. SBCAPES were 2500 J/kg with bulk shear 20-25 kts (weak). && .SHORT TERM...(This Evening through Tuesday) ISSUED AT 230 PM CDT Mon Jun 6 2022 Tonight: At least scattered (or clusters) of showers and thunderstorms this afternoon into this evening, ahead of a cold front gradually moving southeast across the cwa. SPC has a marginal risk for severe storms in portions of the cwa with the main risk locally damaging wind and possible hail. By midnight the cwa should be rain-free as the front departs to the east. Drier air will filter into the area on north winds, so lows tonight will drop into the mid to upper 50s north to the lower 60s south. Tuesday: In-between storm systems with a delightful day with comfortable humidity and pleasantly warm temperatures. Highs will be mainly in the mid to upper 70s with partly to mostly sunny skies. .LONG TERM...(Tuesday Night through Monday) ISSUED AT 230 PM CDT Mon Jun 6 2022 Tuesday Night and Wednesday A shortwave dropping in from the NW will lead to another round of scattered showers and isolated storms Tuesday night into Wednesday. This system is progressive, so do not anticipate widespread heavy rainfall although some areas could pick up 0.50" - 1" in the heaviest bands. High temps will stay in the 70s. Thursday into the Weekend The next period of downward motion and high pressure should arrive by Wednesday night, and last through Thursday. Highs should make another run at the lower 80s for Thursday, before, you guess it!...more rain arrives Thursday night through Friday. This fast moving flow aloft should keep us from building large amounts of CAPE in the region, but stronger than normal dynamics for June should certainly be capable of drawing moisture quickly north over the Midwest, and this looks like another period of 50-70%+ NBM pops rainfall. Though the model averages support this high pop threat, it's worth noting that the EC is much farther south with this wave of low pressure, but will continue using NBM rain chances for now. Temperatures late this week appear favored to remain below normal, with mainly mid 70s to lower 80s. Then near to above normal temperatures are possible into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 1247 PM CDT Mon Jun 6 2022 Most areas will see VFR conds but scattered showers and thunderstorms can be expected this afternoon into early this evening. MVFR/lcl IFR conds in the pcpn. This is ahead of a cold front that will move across later this afternoon and evening. Southwest winds will become north to northeast with the passsage of the front. VFR conds will then return overnight into Tuesday as weak high pressure builds into the area. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Uttech/Ervin AVIATION...Haase
Hazardous weather outlook, Jun 6, 4:24 AM CDT, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 424 AM CDT Mon Jun 6 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 424 AM CDT Mon Jun 6 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will occur today and into this evening, with the better chances happening along and south of the Interstate 80 corridor this afternoon. While an isolated strong storm cannot be ruled out, the threat for widespread severe storms appears to be low. The storms will be able to produce locally heavy rain at high rainfall rates. Isolated flash flooding will be possible in areas that experience repeated storm activity. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY There will be a chance for thunderstorms later Tuesday night and into Wednesday. More storms will then be possible on Friday. The potential for severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight. 12
In the hours before
Special weather statement, Jun 6, 2:18 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
218 PM CDT Mon Jun 6 2022
ILZ018-062000-
Putnam IL-
218 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southern Putnam and
southern Bureau Counties through 300 PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm over
McNabb, or 7 miles southeast of Hennepin, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Putnam and
southern Bureau Counties, including the following locations... Putnam
and Standard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4110 8928 4110 8935 4112 8933 4115 8933
4115 8947 4117 8947 4126 8916 4113 8916
TIME...MOT...LOC 1917Z 243DEG 22KT 4118 8923
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
UttechSpecial weather statement, Jun 6, 3:36 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
336 PM CDT Mon Jun 6 2022
ILZ018-062130-
Putnam IL-
336 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southern Putnam and
southern Bureau Counties through 430 PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm over
Henry, or near Lacon, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McNabb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4110 8929 4110 8935 4112 8933 4115 8933
4115 8947 4116 8947 4119 8945 4119 8916
4111 8916
TIME...MOT...LOC 2035Z 267DEG 9KT 4109 8936
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SpeckSpecial weather statement, Jun 6, 3:55 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
355 PM CDT Mon Jun 6 2022
ILZ025-026-062145-
Warren IL-Henderson IL-
355 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of east central
Henderson and central Warren Counties through 445 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kirkwood, or 8 miles southwest of Monmouth, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4077 9083 4090 9084 4100 9044 4072 9045
TIME...MOT...LOC 2054Z 264DEG 18KT 4084 9076
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SpeckSpecial weather statement, Jun 6, 4:09 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
409 PM CDT Mon Jun 6 2022
IAZ066>068-ILZ009-015-016-062200-
Whiteside IL-Rock Island IL-Henry IL-Scott IA-Clinton IA-
Muscatine IA-
409 PM CDT Mon Jun 6 2022
...Strong thunderstorms will impact portions of Rock Island,
southwestern Whiteside, northwestern Henry, Scott, northeastern
Muscatine and southeastern Clinton Counties through 500 PM CDT...
At 408 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Donahue to near Andalusia. Movement was east at
30 mph.
HAZARD...Winds in excess of 40 mph, heavy rain, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Davenport, Eldridge and Long Grove around 420 PM CDT.
Milan and Oak Grove around 425 PM CDT.
Other locations in the path of these storms include McCausland,
Bettendorf, Riverdale, East Moline, Coal Valley, Hampton, Princeton,
Le Claire, Rapids City, Warner, Colona, Port Byron, Cordova and Erie.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 280 and 306.
Interstate 80 in Illinois between mile markers 1 and 23.
Interstate 74 in Illinois between mile markers 1 and 16.
Interstate 88 between mile markers 1 and 20.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4184 9004 4141 9009 4140 9090 4163 9089
TIME...MOT...LOC 2108Z 275DEG 26KT 4167 9069 4141 9072
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, Jun 6, 4:12 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
412 PM CDT Mon Jun 6 2022
MOZ009-010-062145-
Clark MO-Scotland MO-
412 PM CDT Mon Jun 6 2022
...Strong thunderstorms will impact portions of southeastern Van
Buren, southwestern Lee, Scotland and western Clark Counties through
445 PM CDT...
At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cantril to 6 miles northwest of
Greensburg. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rutledge, South Gorin and Wyaconda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4060 9235 4061 9173 4058 9169 4056 9169
4055 9167 4026 9192 4026 9195 4030 9195
4030 9235
TIME...MOT...LOC 2111Z 276DEG 29KT 4060 9209 4035 9232
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
UttechLocal storm report, Jun 6, 4:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST 3 ENE CHARLIE HEATH MEM 40.59N 91.84W
06/06/2022 E50 MPH CLARK MO TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 45 TO 50 MPH.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:56 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 49 min |
| Jun 6, 4:09 PM CDT | Special Weather Statement | DVN | Scott | 51 min |
| Jun 6, 4:47 PM CDT | Special Weather Statement | DVN | Lee | 43 min |
| Jun 6, 2:18 PM CDT | Special Weather Statement | DVN | Putnam | 42 min |
| Jun 6, 3:36 PM CDT | Special Weather Statement | DVN | Putnam | 54 min |
| Jun 6, 3:55 PM CDT | Special Weather Statement | DVN | Warren | 50 min |
| Jun 6, 4:12 PM CDT | Flash Flood Warning | DVN | Bureau, Putnam | 5 hr |
| Jun 6, 4:23 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 29 min |
| Jun 6, 4:39 PM CDT | Special Weather Statement | DVN | Henry | 36 min |
| Jun 6, 4:53 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 37 min |
| Jun 6, 5:04 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 26 min |
| Jun 6, 5:37 PM CDT | Special Weather Statement | DVN | Hancock | 38 min |
| Jun 6, 4:12 PM CDT | Special Weather Statement | DVN | Scotland | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.